MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513750
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Obstruction/Occlusion (2422)
Date of Event 03/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: imdrf patient code e2328 captures the reportable patient complication of esophageal obstruction.Imdrf patient code e1009 captures the reportable patient complication of "inability to feed" dysphagia.Imdrf device code a150101 captures the reportable event of stent failure to expand.Impact code f2202 captures the additional endoscopic procedure.Impact code f2301 is being used to capture the use of another device to remove the stent from the patient and the use of a second ultraflex esophageal stent.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6), 2023, that an ultraflex esophageal ng distal release covered stent was implanted to treat esophageal neoplasm during an esophageal stent placement procedure performed on (b)(6) 2023.On (b)(6) 2023, five days post stent placement, the patient could not eat.An endoscopy was performed, and it was noted that the ultraflex esophageal stent did not expand.The stent was removed from the patient and another ultraflex esophageal stent was implanted in a satisfactory manner and the procedure was completed.The patient condition following the procedure was reported to be stable.The patient is now okay and can feed properly.Note: a photo of the complaint device was provided and showed the stent was fully deployed inside the patient; however, the stent was not fully expanded.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2023, that an ultraflex esophageal ng distal release covered stent was implanted to treat esophageal neoplasm during an esophageal stent placement procedure performed on (b)(6) 2023.On (b)(6) 2023, five days post stent placement, the patient could not eat.An endoscopy was performed, and it was noted that the ultraflex esophageal stent did not expand.The stent was removed from the patient and another ultraflex esophageal stent was implanted in a satisfactory manner and the procedure was completed.The patient condition following the procedure was reported to be stable.The patient is now okay and can feed properly.Note: a photo of the complaint device was provided and showed the stent was fully deployed inside the patient; however, the stent was not fully expanded.Additional information received on april 17, 2023.On (b)(6) 2023, the ultraflex esophageal stent was removed from the patient using forceps.
 
Additional Manufacturer Narrative
Blocks b5 and d6b (explant date) have been updated with the additional information received on april 17, 2023.Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: imdrf patient code e2328 captures the reportable patient complication of esophageal obstruction.Imdrf patient code e1009 captures the reportable patient complication of "inability to feed" dysphagia.Imdrf device code a150101 captures the reportable event of stent failure to expand.Impact code f2202 captures the additional endoscopic procedure.Impact code f2301 is being used to capture the use of another device to remove the stent from the patient and the use of a second ultraflex esophageal stent.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16750541
Report Number3005099803-2023-01939
Device Sequence Number8626910
Product Code ESW
UDI-Device Identifier08714729649113
UDI-Public08714729649113
Combination Product (Y/N)N
Initial Reporter CountryUY
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2024
Device Model NumberM00513750
Device Catalogue Number1375
Device Lot Number0030059637
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer04/17/2023
Initial Report FDA Received Date04/17/2023
Supplement Report FDA Received Date05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale